Alert archive / Virginia / Tornado Warnings in 2019
Tornado Warning 16, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Apr 14, 2019, 7:49 PM EDT for Franklin County, Henry County, City of Martinsville, Virginia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2019, 7:49 PM EDT (23:49 UTC)
- Expired
- Apr 14, 2019, 8:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties City of Martinsville, VA, Franklin County, VA, Henry County, VA
The radar
The Roanoke radar (KFCX), 47 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 8:00 PM EDT | FUNNEL CLOUD | 2 E Stanleytown, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:16 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
494
WFUS51 KRNK 142349
TORRNK
VAC067-089-690-150015-
/O.NEW.KRNK.TO.W.0016.190414T2349Z-190415T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
749 PM EDT Sun Apr 14 2019
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
The City of Martinsville in south central Virginia...
Central Henry County in south central Virginia...
Southeastern Franklin County in west central Virginia...
* Until 815 PM EDT
* At 748 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Fieldale, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Martinsville...
Bassett...
Sydnorsville...
Penhook...
and Snow Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3660 7999 3666 8005 3705 7984 3699 7962
3670 7968
TIME...MOT...LOC 2348Z 217DEG 45KT 3667 7997
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
AS3 follow-up statements
274
WWUS51 KRNK 142357
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
757 PM EDT Sun Apr 14 2019
VAC690-150006-
/O.CAN.KRNK.TO.W.0016.000000T0000Z-190415T0015Z/
City of Martinsville VA-
757 PM EDT Sun Apr 14 2019
...THE TORNADO WARNING FOR THE CITY OF MARTINSVILLE IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for north central
North Carolina...and south central, central, southwestern and west
central Virginia.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
southwestern Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3671 7986 3671 7990 3673 8001 3705 7984
3699 7962 3670 7968
TIME...MOT...LOC 2356Z 217DEG 45KT 3676 7989
$$
VAC067-089-150015-
/O.CON.KRNK.TO.W.0016.000000T0000Z-190415T0015Z/
Henry VA-Franklin VA-
757 PM EDT Sun Apr 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
NORTHERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES...
At 756 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Collinsville, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Penhook...
Bassett...
Sydnorsville...
Snow Creek...
and Stanleytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3671 7986 3671 7990 3673 8001 3705 7984
3699 7962 3670 7968
TIME...MOT...LOC 2356Z 217DEG 45KT 3676 7989
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
AS085
WWUS51 KRNK 150006
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
806 PM EDT Sun Apr 14 2019
VAC089-150016-
/O.CAN.KRNK.TO.W.0016.000000T0000Z-190415T0015Z/
Henry VA-
806 PM EDT Sun Apr 14 2019
...THE TORNADO WARNING FOR NORTHERN HENRY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for north central
North Carolina...and south central, central, southwestern and west
central Virginia.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
southwestern Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3682 7993 3705 7984 3699 7962 3680 7978
3679 7980
TIME...MOT...LOC 0006Z 213DEG 39KT 3683 7985
$$
VAC067-150015-
/O.CON.KRNK.TO.W.0016.000000T0000Z-190415T0015Z/
Franklin VA-
806 PM EDT Sun Apr 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
SOUTHEASTERN FRANKLIN COUNTY...
At 806 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Sydnorsville, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Sydnorsville...
Penhook...
Sontag...
Snow Creek...
and Union Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3682 7993 3705 7984 3699 7962 3680 7978
3679 7980
TIME...MOT...LOC 0006Z 213DEG 39KT 3683 7985
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
AS063
WWUS51 KRNK 150012
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
812 PM EDT Sun Apr 14 2019
VAC067-150022-
/O.EXP.KRNK.TO.W.0016.000000T0000Z-190415T0015Z/
Franklin VA-
812 PM EDT Sun Apr 14 2019
...THE TORNADO WARNING FOR SOUTHEASTERN FRANKLIN COUNTY WILL EXPIRE
AT 815 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM EDT for north central
North Carolina...and south central, central, southwestern and west
central Virginia.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
southwestern Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3682 7993 3705 7984 3699 7962 3680 7978
3679 7980
TIME...MOT...LOC 0012Z 215DEG 46KT 3689 7981
$$
ASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 7:30 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 14, 7:30 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 730 PM EDT Sun Apr 14 2019 .SYNOPSIS... A strong cold front will bring rain and an enhanced risk for severe thunderstorms to the region into tonight. Following the front, high pressure will settle over the region for the first half of the week. && .NEAR TERM /THROUGH MONDAY/... As of 720 PM EDT Sunday... Tornado Watch #62 is in effect for counties along and east of the Blue Ridge until 8 PM. Severe Thunderstorm Watch #70 is in effect for counties west of the Blue Ridge until 2 AM. High Shear/Low Cape environment still primed for rotating storms this evening as a cold front approaches the region. With this in mind, SPC has issued a Severe Thunderstorm Watch for our mountain counties west of the Blue Ridge until 2 AM. The Tornado Watch remains in effect until 8 PM and will covert over to a Severe Thunderstorm Watch after 8 PM. To avoid to many headlines, we canceled the Wind Advisory, which was to expire in a few hours anyway. As of 315 PM EDT Sunday... Tornado Watch #62 is in effect for counties along and east of the Blue Ridge until 8 PM. Morning showers and abundant cloud cover has protected the mountains from becoming unstable through early this afternoon. However, clouds are expected to break through the rest of the afternoon, increasing instabilities and the threat for severe weather. Despite the cloud cover east of the Blue Ridge, lack of rain has instabilities on the rise with on-going strong shear. Several storms late this morning and early afternoon have shown tight rotation, but no confirmed tornadoes or damage has been reported. Since the line of storms over the foothills are moving east into a more favorable environment, SPC has issue a Tornado Watch for counties along and east of the Blue Ridge through 8 PM. Even though we are under a Tornado Watch, damaging winds are the primary threat with large hail being the second. This prefrontal line of convection will exit the piedmont this evening, then our attention shifts back to the west as the cold front begins to track across the area. The threat for severe weather across the mountains will linger into the early morning hours with broken lines of convection producing damaging winds and possibly large hail. Shear is best east of the Blue Ridge this afternoon, but can not rule out an isolated tornado tonight. Following the frontal passage late tonight, modest pressure rises and a 40-50 kts low level cross-barrier jet will bring strong and gusty winds into the area on Monday. The strongest winds will occur in the morning and across the mountains, then subside through the evening as high pressure builds over the area. Headlines for high non-thunderstorms wind gusts are likely, but will delay posting until the severe threat has ended to avoid confusion with multiple headlines. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 300 AM EDT Sunday... Due to on-going tornado threat this afternoon and tonight no changes were made to the forecast beyond Monday afternoon. The previous forecast discussion remains valid. Previous discussion...The energetic northwest flow will generate a good amount of upslope clouds and showers west of the Ridge with some wet snow for the higher elevations, but accumulations do not appear likely given April insolation. Building high pressure will eventually slacken winds and lingering precipitation looks to be gone by Monday night, and fair weather is on tap for Tuesday and Wednesday. Temperatures will be well below normal behind the front on Monday with highs in the low to mid 60s east of the Blue Ridge and nearly steady in the mid 40s/lower 50s to the west. Lows monday night will also be quite chilly with readings in the upper 30s/around 40 east to low/mid 30s west. However temperatures will rebound nicely with readings well above normal through the middle of the week. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 230 PM EDT Saturday... During this portion of the forecast, we will encounter a weather pattern similar to what is playing out across the region today into tomorrow. An upper level trough is expected to deepen over the Rockies and head eastward into the Central Plains states where it develop into a strong upper level low during the Thursday time frame. A strong southerly fetch of moisture will race north from the Gulf of Mexico in advance of this system and progress into our region. The upper low's associated cold front is expected to cross our area Thursday night into Friday. Model vary on the timing, but currently this is the general span of time offered for this occurrence. Some guidance track an additional shortwave trough northward along this front on Friday, slowing its departure, and thus keeping the potential for active weather into Friday night. The parent upper low and its associated trough axis is expected to cross the area Saturday or Saturday night. What the above scenario means for our region will be temperatures on the mild side in advance of this approaching upper low/trough. Plenty of moisture and lift to have showers probable Thursday through Friday, and perhaps even Friday night. Thunderstorms, some potentially on the strong side thanks to notable low level shear and marginal SBCAPE, will be possible Friday afternoon and evening. Cooler weather and gusty northwest winds are expected behind the system, but this detail currently will fall outside the extent of our seven-day forecast, more within the Saturday night into Sunday time frame. Temperatures during through Friday are expected to average 10 to 15 degrees above normal. On Saturday, readings will be closer to 5 to 10 degrees above normal. Confidence in this portion of the forecast is moderate. The biggest question is how any change in timing of the upper low and its associated surface features will impact the sensible weather. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 730 PM EDT Sunday... A cold front is approaching the area this evening. Along this front, strong to severe rotating storms will move across the mountains between 00Z-05z and then east from 04z-08z Monday. Sub-MVFR ceilings and visibilities are likely during this time. Until these storms arrive, MVFR/low-end VFR conditions will be common. Gusty southerly winds will remain until the front gets here, then becomes westerly into the day Monday. Modest pressure rises and 40-50 kts cross-barrier jet will bring windy and gusty conditions to the area into Monday evening. The strongest winds Monday will be along the Blue Ridge and during the morning. EXTENDED AVIATION DISCUSSION... Wind starts to diminish into Monday night as high pressure builds in. VFR expected through Thursday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...MBS LONG TERM...DS AVIATION...RCS
Hazardous weather outlook, Apr 14, 7:26 PM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 726 PM EDT Sun Apr 14 2019 NCZ002>006-019-020-VAZ016-017-022>024-032>035-043>047-058-059-152330- Alleghany NC-Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Carroll- Floyd-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 726 PM EDT Sun Apr 14 2019 ...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ001-018-VAZ007-009>015-018>020-WVZ042>044-507-508-152330- Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery- Grayson-Craig-Alleghany VA-Bath-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 726 PM EDT Sun Apr 14 2019 ...SEVERE THUNDERSTORM WATCH 70 IN EFFECT UNTIL 2 AM EDT MONDAY... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 50 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Apr 14, 6:25 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG LOW GAP 36.53N 80.87W
04/14/2019 SURRY NC EMERGENCY MNGR
TREE DOWN ON LUMBER PLANT RD.
&&Local storm report, Apr 14, 6:43 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG 2 W FORKS OF BUFFALO 37.68N 79.23W
04/14/2019 AMHERST VA 911 CALL CENTER
A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS,
BLOCKING MOSS ROCK ROAD.
&&
16Special weather statement, Apr 14, 7:20 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
720 PM EDT Sun Apr 14 2019
VAZ007-150000-
Tazewell-
720 PM EDT Sun Apr 14 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN TAZEWELL County...
Until 800 PM EDT.
At 719 PM EDT, a strong thunderstorm was located 7 miles southwest of
Raven, moving northeast at 55 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Richlands...
Cedar Bluff...
Raven...
Glen Burke...
and Amonate.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3715 8190 3716 8187 3717 8187 3718 8180
3720 8176 3724 8174 3724 8172 3720 8168
3721 8156 3722 8155 3721 8153 3702 8181
3705 8182 3711 8189 3714 8190
TIME...MOT...LOC 2319Z 219DEG 48KT 3705 8199
ASSpecial weather statement, Apr 14, 7:39 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
739 PM EDT Sun Apr 14 2019
VAZ024-034-035-045-150030-
Amherst-Campbell-Bedford-Rockbridge-
739 PM EDT Sun Apr 14 2019
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND AMHERST COUNTIES
AND THE WEST SIDE OF LYNCHBURG...
Until 830 PM EDT.
At 738 PM EDT, a strong thunderstorm was located near Bedford, moving
northeast at 50 mph.
Locations impacted include...
Lynchburg...
Bedford...
Amherst...
Forks Of Buffalo...
and Clifford.
This includes The following Location The National D-Day Memorial.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3786 7923 3760 7893 3755 7890 3754 7887
3753 7888 3753 7890 3752 7889 3750 7894
3750 7895 3749 7895 3724 7942 3734 7961
TIME...MOT...LOC 2338Z 215DEG 45KT 3736 7946
ASSpecial weather statement, Apr 14, 7:41 PM EDT, 8 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 741 PM EDT Sun Apr 14 2019 VAZ034-044-045-150015- Campbell-Bedford-Pittsylvania- 741 PM EDT Sun Apr 14 2019 ...A STRONG THUNDERSTORM WILL AFFECT ... At 741 PM EDT, a strong thunderstorm was located over Pittsville, moving northeast at 40 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Altavista, Hurt, Evington, Forest and Rustburg. When it is safe to do so, please send your reports of hail of any size, as well as reports of any wind damage, including downed trees or large limbs, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. LAT...LON 3693 7945 3699 7956 3737 7932 3722 7903 TIME...MOT...LOC 2341Z 217DEG 36KT 3699 7947 16
Special weather statement, Apr 14, 7:42 PM EDT, 7 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 742 PM EDT Sun Apr 14 2019 VAZ033-043-044-150015- Henry-Franklin-Pittsylvania- 742 PM EDT Sun Apr 14 2019 ...A STRONG THUNDERSTORM WILL AFFECT HENRY COUNTY... Until 815 PM EDT. At 742 PM EDT, a strong thunderstorm was located over Leatherwood, moving northeast at 50 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Callands... Penhook... Snow Creek... Sago... and Leatherwood. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3667 7974 3674 7984 3701 7961 3690 7939 TIME...MOT...LOC 2342Z 216DEG 44KT 3676 7973 AS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:50 AM EDT | Wind Advisory | RNK | Bland, Carroll, Floyd, Giles, Grayson, Pulaski and 5 more | 15 hr |
| Apr 14, 12:10 PM EDT | Tornado Warning | RNK | Patrick | 35 min |
| Apr 14, 12:39 PM EDT | Special Weather Statement | RNK | Henry | 21 min |
| Apr 14, 1:00 PM EDT | Special Weather Statement | RNK | Franklin | 15 min |
| Apr 14, 1:09 PM EDT | Tornado Warning | RNK | Franklin | 25 min |
| Apr 14, 1:51 PM EDT | Tornado Warning | RNK | Carroll, Patrick | 24 min |
| Apr 14, 2:03 PM EDT | Special Weather Statement | RNK | Patrick | 27 min |
| Apr 14, 2:33 PM EDT | Special Weather Statement | RNK | Floyd | 27 min |
| Apr 14, 3:13 PM EDT | Tornado Warning | RNK | Patrick | 32 min |
| Apr 14, 3:17 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Patrick | 5 hr |
| Apr 14, 3:48 PM EDT | Special Weather Statement | RNK | Patrick | 27 min |
| Apr 14, 4:52 PM EDT | Tornado Warning | RNK | Carroll | 43 min |
| Apr 14, 5:25 PM EDT | Tornado Warning | RNK | Carroll, Floyd, Patrick | 37 min |
| Apr 14, 5:33 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 27 min |
| Apr 14, 5:37 PM EDT | Tornado Warning | RNK | Amherst | 38 min |
| Apr 14, 5:40 PM EDT | Tornado Warning | RNK | Amherst, Bedford | 36 min |
| Apr 14, 6:15 PM EDT | Special Weather Statement | RNK | Amherst | 30 min |
| Apr 14, 6:18 PM EDT | Special Weather Statement | RNK | Franklin, Henry, Patrick, City of Martinsville | 57 min |
| Apr 14, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Franklin, Roanoke, Rockbridge and 4 more | 61 min |
| Apr 14, 6:46 PM EDT | Tornado Warning | RNK | Bedford, Botetourt | 29 min |
| Apr 14, 7:01 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 87 min |
| Apr 14, 7:20 PM EDT | Special Weather Statement | RNK | Tazewell | 40 min |
| Apr 14, 7:39 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 51 min |
| Apr 14, 7:41 PM EDT | Special Weather Statement | RNK | Campbell | 34 min |
| Apr 14, 7:42 PM EDT | Special Weather Statement | RNK | Pittsylvania | 33 min |
Nearby
Tornado Warnings in Virginia, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.